1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Readings keep rising post-op when should I be worried??

Discussion in 'Ask A Question' started by bigbluebouncy, Jan 8, 2013.

  1. bigbluebouncy

    bigbluebouncy · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    Hello all,
    just had a minor op (knee arthroscopy) this afternoon. Readings were fine pre-op 5.5-5.7 considering no food since breakfast, but didnt have it taken again before discharge, and since I got home they are persistently rising despite me only having a low-carb cheese salad to eat since...
    readings each hour have been going 7.6, 7.9 and last is 8.4. I NEVER get readings like this unless I've unwarily had a pretty high carb meal without exercising first! I've been drinking loads of water to try flush it out, and shuffling up and down the stairs on my bottom n good leg every 15 mins or so to try to burn some off, but as I'm not on any medications I don't know if there's any other way to try bring it down. Just had latest HBA and it was 5.6 again, so consistent.
    Also I don't know at what level I should call the hospital back if it keeps on rising. I know that with illness/surgery etc levels are likely to be higher, but how high, and for how long, and what level is TOO high???
    Any advice welcome please, many thanks or I'm going to have a long cold night on the staircase lol!
     
  2. Cultivator

    Cultivator · Active Member

    Messages:
    28
    Likes Received:
    0
    Trophy Points:
    21
    HI, I'm not a doctor but, if it was me, I wouldn't worry just yet. I would guess the stress, anaesthetic, pain, and general carry on could mess your levels up for at least 24 hrs. Readings under 7 are fab - but I have the odd one of 9 or 10 - 14 the other day and I have NO idea why - which I find annoying but I'm still here! If you know you are not eating sugars or carbs I am sure it will settle again soon. I admire your committment to exercising - but I'm sure you could give it a rest for a day or so without long term damage... ??

    all the best
     
  3. bigbluebouncy

    bigbluebouncy · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    Thanks for that cultivator, I was prob panicking a bit soon hey...last reading wasnt going further up, so i will watch a couple more then get some kip...might need 2 go raid the fridge for some cheese...or snaffle some theraputic peanut butter tho...been a long day with not a lot 2 eat :)
    cheers for the reassurance. I know I'm dead lucky that I can normally get decent levels, and I guess it wd be more worrying if there wasnt an obvious reason.
     
  4. elainechi

    elainechi · Well-Known Member

    Messages:
    249
    Likes Received:
    0
    Trophy Points:
    36
    rest please ....an anaethetic takes min 24hrs to get out your system and hopefully they would have put some local in your knee.....all this stress your putting on your body will elevate your sugars lovely.....calm down your body needs you to xx
     
  5. bigbluebouncy

    bigbluebouncy · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    thanks for the advice elainechi - yes last reading was down a little so it's probably time 2 get some rest :)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook